Aa
A
A
Close
Avatar universal
Rabies Vaccine Neuropathy and Fatigue
Two weeks ago, I completed a set of 4 shots rabies exposure (bat bite).  After each shot, I noticed slight tingling in my hands and feet and stomach pains, but I had to continue the shots.  After the 4th and final shot, my symptoms immediately worsened.

Now two weeks later, I have tingling and numbness throughout my body--even my lips.  I feel achy and sore all over, my jaw hurts so much I can barely open my mouth, and my brain feels like I'm in a fog, half asleep. I'm a very healthy 39 year old, and I'm now worried that this vaccine has ruined my life.  A few days ago, my symptoms stopped getting worse each day, now I'm just living with the same symptoms above with no improvement.  

I went to a neurologist, who tested my reflexes and said they look good but that I clearly have lost some sensation in my hands and feet.  He ordered a brain MRI for next week.  He's not terribly concerned since I don't really have weakness. I'm extremely tired, but I don't feel like my muscles are week.

Has anyone experienced this?  Will this ever go away?  I'm so scared and miserable.  My daughters also had the shots and they have been complaining of legs pains and headaches ever since.  I'm even more worried that my kids will never be the same. At least they don't have the nerve problems that I'm having. I'd love to hear from anyone who has had a similar situation. THANKS!
Cancel
13 Answers
Page 1 of 1
351246 tn?1379685732
Hi!

The reactions which your daughters are facing (headache and leg pains) are side effects of the vaccine and usually go away 2-3 weeks after stopping the vaccine.

The symptoms which you are feeling are the less frequent side effects. Pins and tingling or paresthesia should respond to multivitamin and vitamin B12.  Body aches should go away soon. Drink plenty of fluids such as water, clear soup etc. Possibility of vaccine causing Guillain-Barré Syndrome should be looked into as you have deep pains and loss of sensations. Treatment involves administration of intravenous immunoglobulins, and supportive therapy for your symptoms. Take care!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you so much for your helpful response regarding my concerns.  I have one more question for you.  We are now almost one month post vaccine and my 10 year old has been complaining of daily headaches.  She's never really had a headache before and she rarely complains.  I'm really worried about her.  Her pediatrician isn't terribly concerned, but I'm worried that this vaccine has caused long term problems.  Have you heard of headaches lasting almost a month from the rabies shots?  Thanks in advance.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Two days ago I had the 2nd rabies vaccine for getting scratched by a bat.  I can tolerate the headache and mild nausea but I have these horrible pins and needles sensations in my arms and hands and legs and feet.  Now they are in my face and neck area.  How long do they last and what is causing it?  Thank you for any information you can give me as I am very nervous.

Maria
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi Kokil/Doc,

I had a small scratch by my pet dog (3 months old, not yet vaccinated with the anti rabies) teeth and there was little amount of blood was seen, I have cleaned the wound with the Soap for 5mins and  I got the Tetanus immediately as it happened at night 1:30am . Same day 10:00am I went see my doc and got Rabipur vaccine, but that was administered on my buttock. After that I felt some dizziness and mild fever, it was gone next day.
On day 3 , I got another Rabipur vaccine , after that left part of my body showed mild numbness, next day it spread to my neck and head region it was mild....it got worst next day and bcoz that I was not having proper sleep...
Then I went to Neurologist... he suggested me to observe the dog and continue the vaccine doses and gave gabbapin NT 500mcg tablets daily one till 30days.... those tablets very helpful and I was feeling better while using them , just sore throat was a problem,
after all 4 doses, dog seems TO BE HEALTHY... I have stopped the Gabapin tablets gradually....
after 3 -4 days of stopping the tablets ..... my right hand went worstly numb and flu like symptoms shown up...
its been almost 3 weeks now I stopped taking the vaccine.... still I am hav numbness during night ...
I am very worried whether .... about this numbness .... its intermittently come and going ... any information on this will be much appreciated...

Thanks
Raj
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Tnshopper,  how are you doing now?  I am experiencing the same symptoms post rabies vax.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi, I know this is an old thread but I have started to experience worsening paresthesia over the last 48 - 72 Hours post Rabipur Vaccine. it was the first of my series and I have been advised from my Doctor not to complete the course.

I am really worried that this is going to be long term .. can you please advise on how you have progressed over this time?

I have numbness in waves and worse in the early mornings and late afternoons. ... I have a half way between pins and needles and normal sensation feeling, along with waves a cold sensation in both arms and both lower legs with intermittent pain in my hands and under my feet.  

I did have it in my face and lips yesterday but this doesn't seem to be as bad in my face at the moment but I have those sensations still in my tounge today. I know its only been a few days but its got me really really worried.

any advice from someone that has experienced this would be greatly appreciated





Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I also had shots and I didnt even need them I was just paranoid now my arms have constant tingling and weird feelings the arm the shot went in is still hurting 3 weeks after shot and have shoulder pain they gave me this speech that the shots were safer than toddler YEH RITE side affects from this is scary including can cause ms and brain damage  doctors are told not to scare anyone because our government loves vaccines DONT GET EM UNLESS ITS ABSOLUTLY NESSASARY HAVE ANIMALCHECKED BEFORE GETTING SHOTS I promise u will regereat it
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
did ur symptoms get any better my arms are so annoying with this tingling crap
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I started the shots a week ago.  Now I'm having numbness cloudy mind and everything passes straight through me.  Not to mention headaches, crazy muscle pains.  Hell I'm not worried I didn't get the shot in time.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I got bit by a cat and under quarantine the cat died. The head was mailed to the state and results were positive. Bite occurred on a Wednesday Pm and I started treatment on that Sunday 4 days post exposure. The 2nd day I noticed feeling pain on both sides of my abdomin and also I feel foggy. Like even normal tasks I would make small errors at work and when talking I feel like I have to keep thinking about what I am saying. My body aches and feeling foggy are definitely have think out what I am trying to say. I think to just knowing you have been bit by a rabid animal makes you pay attention to every symptom and makes you fearful PERIOD!! You can't understand it until you are going thru this. Glad to have found this thread.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
just got the 2nd vaccine with immune globulin yesterday and my right foot and leg are numb and cold.  My foot is dropped.  How can this come on so fast?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Tnshopper and ATXman  hows your symptoms??? Im also having smptoms like yours help me guys
Comment
Cancel
Comment
Avatar universal
I've also been exsposed to bat rabies and I believe the medical system messed something up because I'm having kidney pains, needle pain in jaw, muscle twitching, cold chills and cramps. I think the government is trying to kill me like they done in the tuskeegee experiment to the black people.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
This is an old thread. So I'm going to make my story short. On 19th October, 2016 I was running at night when something struck my shoulder (i was wearing a tank top), it showed slight redness but no scratch/broken skin/blood. I went to the doctor on 20th October and she told me to get Rabipur vaccine just for precaution. Well since I've gotten the vaccine, i feel like falling into really short 1 minute periods of sleepiness where i fall into these dreams which i feel are real, my mind is cloudy, i dont know if this is from the vaccine or not but its still happening today on 21 Oct. Should i continue the rest of the doses, I dont know what should I do, I'm scared!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Immunization & Vaccine Community Resources